Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 19, 2019, 2:31 AM PDT for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Jun 20, 2019, 11:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 2:31 AM PDT (09:31 UTC)
- In effect from
- Jun 20, 2019, 11:00 AM PDT
- Expired
- Jun 21, 2019, 8:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS75 KVEF 190931 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 231 AM PDT Wed Jun 19 2019 CAZ523-524-NVZ016>020-022-200000- /O.NEW.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/ Western Mojave Desert-Eastern Mojave Desert- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 231 AM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM to 9 PM PDT Thursday. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. Winds gusting between 45 and 55 mph will be possible across western San Bernardino County. * TIMING...Winds will increase Thursday morning, peak during the afternoon and decrease during the early evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
037 WWUS75 KVEF 192049 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 149 PM PDT Wed Jun 19 2019 NVZ015-201200- /O.EXA.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 149 PM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM to 9 PM PDT Thursday. * WINDS...Southwest 20 to 25 mph with gusts of 40 to 45 mph at times. * TIMING...Winds will increase Thursday morning, peak during the afternoon and decrease during the early evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-524-NVZ016>020-022-201200- /O.CON.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/ Western Mojave Desert-Eastern Mojave Desert- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 149 PM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. Winds gusting between 45 and 55 mph will be possible across western San Bernardino County. * TIMING...Winds will increase Thursday morning, peak during the afternoon and decrease during the early evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
372 WWUS75 KVEF 200940 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 240 AM PDT Thu Jun 20 2019 AZZ001-003-036-NVZ021-201900- /O.EXA.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 240 AM PDT Thu Jun 20 2019 /240 AM MST Thu Jun 20 2019/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM PDT /11 AM MST/ this morning to 9 PM PDT /9 PM MST/ this evening. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. * TIMING...Winds will increase this morning, peak during the afternoon and decrease during the early evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-524-NVZ015>020-022-201900- /O.CON.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/ Western Mojave Desert-Eastern Mojave Desert-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 240 AM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. Winds gusting between 45 and 55 mph will be possible across western San Bernardino County. * TIMING...Winds will increase this morning, peak during the afternoon and decrease during the early evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
181 WWUS75 KVEF 201810 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1110 AM PDT Thu Jun 20 2019 AZZ001-003-036-CAZ523-524-NVZ015>022-210400- /O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1110 AM PDT Thu Jun 20 2019 /1110 AM MST Thu Jun 20 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. Winds gusting between 45 and 55 mph will be possible across western San Bernardino County. * TIMING...Winds peak during the afternoon and decrease during the late evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
594 WWUS75 KVEF 210208 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 708 PM PDT Thu Jun 20 2019 CAZ523-524-NVZ022-211415- /O.EXT.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/ Western Mojave Desert-Eastern Mojave Desert-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 708 PM PDT Thu Jun 20 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph at times. * TIMING...Winds peak this evening through late tonight and decrease early tomorrow morning. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-036-NVZ015>021-210400- /O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, and Laughlin 708 PM PDT Thu Jun 20 2019 /708 PM MST Thu Jun 20 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at times. * TIMING...Winds have peaked and will decrease through later this evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
516 WWUS75 KVEF 210407 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 907 PM PDT Thu Jun 20 2019 AZZ001-003-036-NVZ015>021-210515- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, and Laughlin 907 PM PDT Thu Jun 20 2019 /907 PM MST Thu Jun 20 2019/ ...WIND ADVISORY HAS EXPIRED... Winds have dropped below advisory criteria and the Wind Advisory has been allowed to expire. $$ CAZ523-524-NVZ022-211500- /O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/ Western Mojave Desert-Eastern Mojave Desert-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 907 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... * WINDS...West southwest 25 to 35 mph with gusts of 40 to 50 mph at times. * TIMING...Winds peak this evening through late tonight and decrease early tomorrow morning. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
335 WWUS75 KVEF 211454 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 754 AM PDT Fri Jun 21 2019 CAZ523-524-NVZ022-211600- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/ Western Mojave Desert-Eastern Mojave Desert-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 754 AM PDT Fri Jun 21 2019 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Winds have subsided with gusts well below 40 mph. Winds will likely increase again this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 2:15 AM PDT, 16 minutes earlier.
Area forecast discussion, Jun 19, 2:15 AM PDT, 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 215 AM PDT Wed Jun 19 2019 .SYNOPSIS...Above normal temperatures expected today and Thursday before an area of low pressure moving into the northern Great Basin bringing a cooling trend Friday into next week. Gusty winds are expected Thursday ahead of the low along with a slight chance of showers across central Nevada over the weekend. && .DISCUSSION... High pressure building in from the west will bring a drier and more stable airmass into the region and push any threat of showers and thunderstorms well east of the forecast area. We will likely continue to see some flat cumulus develop in the afternoon as some moisture remains in the mid levels. Temperatures are expected to increase about 3-5 degrees over Tuesday, but still remain well under excessive heat criteria. This high pressure will be short lived as an area of low pressure digs southeast out of the Pacific Northwest Wednesday night and Thursday. As this trough passes to the north we can expected to see increasing southwest winds over much of the area Thursday. The strongest winds look to occur across northern San Bernardino and Clark Counties with wind gusts around 40-50 mph. Have gone ahead and issued a wind advisory for these areas for Thursday afternoon and evening. Southern Lincoln and northern Mohave Counties will have some potential of seeing wind gusts up to 40 mph, but for now have left them out of the advisory. This trough will bring in cooler temperatures by Friday with temperatures falling to below normal readings. Additional cooling will be seen Saturday with readings potentially 10-12 degrees below normal for this time of year. There is some potential of seeing a slight chance of showers Saturday across central Nye and Lincoln Counties, but moisture looks to remain rather limited. However, did go ahead and throw in at least a slight chance. Cool temperatures along with dry conditions look to occur during the first half of next week. && .AVIATION...For McCarran...Aside from a period of light easterly winds this morning, south southwesterly winds can be expected through Friday. The strongest gusts of around 35 knots can be expected Thursday afternoon and early evening. No operationally significant clouds are expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Southwesterly winds will start to increase today, with gusts of 15 to 25 knots across the Mojave Desert, then peak Thursday afternoon with widespread gusts of 30 to 40 knots and higher gusts over the mountains. Winds will decrease a bit on Friday, and will shift to the north across the southern Great Basin. Aside from a slight chance of showers or thunderstorms over Lincoln County Thursday and Friday afternoons, few or no operationally significant clouds are expected. && .FIRE WEATHER...With rising temperatures and humidity on the decline over the week, critical or near critical fire conditions can be expected Thursday through Saturday. With the highest winds expected overnight Thursday into Friday morning, it is unlikely Red Flag Warning criteria will be met given that overnight humidity recovery will not coincide with wind speeds at or over the threshold. An added factor is that reports from the field indicate that while fine fuels are dry, heavier fuels are not quite cured just yet. ERC values across the area also bolster this point. No Fire Weather Watch will be issues at this point, but will make a mention of increased wildfire threat in the fire weather forecast. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion....Gorelow Aviation......Morgan Fire Weather..Lericos For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.